Alert archive / Illinois / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 37, NWS Quad Cities, IA

April 11, 20204 counties in Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 11, 2020, 5:25 PM CDT for 4 counties in Illinois. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2020, 5:25 PM CDT (22:25 UTC)
Expired
Apr 11, 2020, 6:15 PM CDT
In force
50 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Hancock County, IL, Henderson County, IL, McDonough County, IL, Warren County, IL

The radar

The Quad Cities radar (KDVN), 113 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 5:38 PM CDTHAIL 1La Harpe, IL
Apr 11, 5:55 PM CDTHAIL 0.883 Ne Sciota, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2020-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2020-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2148 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

344 
WUUS53 KDVN 112225
SVRDVN
ILC067-071-109-187-112315-
/O.NEW.KDVN.SV.W.0037.200411T2225Z-200411T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
525 PM CDT Sat Apr 11 2020

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Northeastern Hancock County in west central Illinois...
  Southern Henderson County in west central Illinois...
  Southern Warren County in west central Illinois...
  Northern McDonough County in west central Illinois...

* Until 615 PM CDT.

* At 524 PM CDT, a severe thunderstorm was located near Disco, or 12
  miles north of Carthage, moving east at 50 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Bushnell, La Harpe, Roseville, Dallas City, Blandinsville, Good
  Hope, Prairie City, Terre Haute, Raritan, Sciota, Colusa, Adrian,
  Little Swan Lake, Disco, Walnut Grove, Greenbush, Lomax,
  Scottsburg, Warren County Fairgrounds and Swan Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4064 9119 4067 9112 4081 9044 4053 9045
      4051 9121
TIME...MOT...LOC 2224Z 258DEG 42KT 4059 9107 

HAIL...1.00IN
WIND...<50MPH
 
$$

Ervin
5 follow-up statements
793 
WWUS53 KDVN 112233
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
533 PM CDT Sat Apr 11 2020

ILC067-071-109-187-112315-
/O.CON.KDVN.SV.W.0037.000000T0000Z-200411T2315Z/
Hancock IL-Henderson IL-Warren IL-McDonough IL-
533 PM CDT Sat Apr 11 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN HANCOCK...SOUTHEASTERN HENDERSON...SOUTHERN WARREN
AND NORTHERN MCDONOUGH COUNTIES...

At 533 PM CDT, a severe thunderstorm was located over La Harpe, or 16
miles northwest of Macomb, moving east at 50 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Bushnell, La Harpe, Roseville, Blandinsville, Good Hope, Prairie
City, Terre Haute, Raritan, Sciota, Little Swan Lake, Disco, Walnut
Grove, Greenbush, Scottsburg, Warren County Fairgrounds, Swan Creek,
Youngstown and Prairie City Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

&&

LAT...LON 4063 9108 4069 9101 4081 9044 4053 9045
      4052 9111
TIME...MOT...LOC 2233Z 258DEG 42KT 4061 9093 

HAIL...1.00IN
WIND...<50MPH
 
$$

Ervin
738 
WWUS53 KDVN 112240
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
540 PM CDT Sat Apr 11 2020

ILC067-071-109-187-112315-
/O.CON.KDVN.SV.W.0037.000000T0000Z-200411T2315Z/
Hancock IL-Henderson IL-Warren IL-McDonough IL-
540 PM CDT Sat Apr 11 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN HANCOCK...SOUTHEASTERN HENDERSON...SOUTHERN WARREN
AND NORTHERN MCDONOUGH COUNTIES...

At 540 PM CDT, a severe thunderstorm was located near Blandinsville,
or 12 miles northwest of Macomb, moving east at 50 mph.

HAZARD...Quarter size hail.

SOURCE...Trained weather spotters.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Bushnell, La Harpe, Roseville, Blandinsville, Good Hope, Prairie
City, Raritan, Sciota, Little Swan Lake, Walnut Grove, Greenbush,
Scottsburg, Warren County Fairgrounds, Swan Creek, Youngstown and
Prairie City Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

&&

LAT...LON 4063 9101 4071 9093 4081 9044 4053 9045
      4052 9103
TIME...MOT...LOC 2240Z 266DEG 46KT 4061 9084 

HAIL...1.00IN
WIND...<50MPH
 
$$

Ervin
496 
WWUS53 KDVN 112252
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
552 PM CDT Sat Apr 11 2020

ILC067-071-112301-
/O.CAN.KDVN.SV.W.0037.000000T0000Z-200411T2315Z/
Hancock IL-Henderson IL-
552 PM CDT Sat Apr 11 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK AND
SOUTHEASTERN HENDERSON COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area.  Therefore, the warning has been cancelled.

LAT...LON 4063 9079 4071 9076 4081 9044 4053 9045
      4053 9083
TIME...MOT...LOC 2251Z 269DEG 35KT 4061 9070 

$$

ILC109-187-112315-
/O.CON.KDVN.SV.W.0037.000000T0000Z-200411T2315Z/
Warren IL-McDonough IL-
552 PM CDT Sat Apr 11 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHERN WARREN AND NORTHERN MCDONOUGH COUNTIES...

At 551 PM CDT, a severe thunderstorm was located near Good Hope, or 9
miles north of Macomb, moving east at 45 mph.

HAZARD...Quarter size hail.

SOURCE...Trained weather spotters.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Bushnell, Roseville, Good Hope, Prairie City, Sciota, Little Swan
Lake, Walnut Grove, Greenbush, Scottsburg, Warren County Fairgrounds,
Swan Creek, Youngstown and Prairie City Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

&&

LAT...LON 4063 9079 4071 9076 4081 9044 4053 9045
      4053 9083
TIME...MOT...LOC 2251Z 269DEG 35KT 4061 9070 

HAIL...1.00IN
WIND...<50MPH
 
$$

Ervin
652 
WWUS53 KDVN 112302
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
602 PM CDT Sat Apr 11 2020

ILC109-187-112315-
/O.CON.KDVN.SV.W.0037.000000T0000Z-200411T2315Z/
Warren IL-McDonough IL-
602 PM CDT Sat Apr 11 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHERN WARREN AND NORTHEASTERN MCDONOUGH COUNTIES...

At 602 PM CDT, a severe thunderstorm was located near Little Swan
Lake, or 12 miles northeast of Macomb, moving east at 50 mph.

HAZARD...Quarter size hail.

SOURCE...Trained weather spotters.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Bushnell, Roseville, Avon, Good Hope, Prairie City, Little Swan Lake,
Walnut Grove, Greenbush, Swan Creek, Youngstown, Prairie City Airport
and Scottsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

&&

LAT...LON 4062 9077 4071 9076 4077 9044 4053 9045
      4053 9067
TIME...MOT...LOC 2302Z 265DEG 43KT 4062 9056 

HAIL...1.00IN
WIND...<50MPH
 
$$

Ervin
205 
WWUS53 KDVN 112310
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
610 PM CDT Sat Apr 11 2020

ILC109-187-112319-
/O.EXP.KDVN.SV.W.0037.000000T0000Z-200411T2315Z/
Warren IL-McDonough IL-
610 PM CDT Sat Apr 11 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WARREN AND
NORTHEASTERN MCDONOUGH COUNTIES WILL EXPIRE AT 615 PM CDT...
    
The severe thunderstorm which prompted the warning has weakened and 
is moving out of the warned area. Therefore, the warning will be 
allowed to expire.  However small hail and heavy rain are still 
possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Quad Cities.

LAT...LON 4062 9077 4071 9076 4077 9044 4053 9045
      4053 9067
TIME...MOT...LOC 2309Z 267DEG 47KT 4064 9045 

$$

Ervin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 4:29 PM CDT, 56 minutes earlier.

Area forecast discussion, Apr 11, 4:29 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
429 PM CDT Sat Apr 11 2020

.SYNOPSIS...
Issued at 243 PM CDT Sat Apr 11 2020

The first wing of precipitation with this wet weekend period
moved through portions of the forecast area today. As of mid-
afternoon, new showers and thunderstorms were developing across
northeast Missouri on the nose of the low level jet, with
additional showers and thunderstorms developing on a warm-front
which was bisecting the forecast.

In the large-scale, 2 primary areas focus can be seen. The first
is a shortwave trough over Idaho/Montana, with a second upper
level low over the desert southwest.

Ahead of these 2 systems, low pressure over the plains and high
pressure over the southeast has allowed moisture to be pulled
northward and with a weak shortwave moving overhead.

&&

.SHORT TERM...(This Evening through Sunday Night)
ISSUED AT 243 PM CDT Sat Apr 11 2020

Key Messages: Wet period for the forecast area through Sunday
night as a dynamic storm system moves across the central part of
the country. Rain and thunderstorms will occur with much colder
temperatures on the back side.

Forcing occurring with the passing of a weak mid-level shortwave
trough and ascent in the southerly flow has allowed for showers
and thunderstorms to break out this afternoon. The nose of the
850mb moisture transport was pointed right at the southwest part
of the forecast area late this afternoon. Low level moisture
transport will expand northeast through tonight and with
continued mid level weak forcing, expect further expansion of the
precipitation across the forecast area into the overnight hours.

Isolated to scattered thunderstorms are also possible this
evening, primarily near and south of Interstate-80, where MU CAPEs
of around 500 J/Kg are being observed. While severe storms are not
anticipated, one storm in northeast Missouri this afternoon did
produce nickel size hail so it is not out of the question for any
stronger storms to produce hail through this evening.

Precipitation activity is expected to reduce in coverage during
the overnight hours and into Sunday morning as a little break
comes from the large scale ascent. However, low levels will remain
saturated and with the low level jet still focused on the area to
provide some lift, thinking there may be a period with no showers,
but persistent drizzle.

Going through the day on Sunday, the system over the desert
southwest will move across Texas and into the Oklahoma/Arkansas
area. This system will be the focus for severe storms across the
southeast CONUS on Sunday, and while it will put a halt on the
direct push of low level moisture into the area, models are still
showing some moisture being pulled into the forecast area still
over the front associated with that system. The second upper level
system mentioned earlier will be moving across the plains during
the day, which will be bringing with it a strong cold front and
associated upward motion. This system will produce heavy snow,
but the thinking is still that the accumulation of snow will stay
to the northwest of the forecast area. The 12Z GFS is well faster
than the other models with bringing in the colder air and would
suggest a switchover to snow Sunday afternoon in areas northwest
of Marengo to Manchester, however currently thinking this is too
fast and the model is too dynamic with this system so kept a
slower changeover, with the cold air not getting into the area
until much of the precipitation passes. So at this time, only
anticipating minor, if any accumulations. The other thing to
consider is the models are indicating a good frontogenetical band
of precipitation will develop on Sunday across eastern Iowa.
Strong lift with this frontogenesis could produce heavy rain, and
if any of these showers/thunderstorms are able to train across the
same areas, moderate to heavy amounts of rain can be expected.

Again, following the passage of the front Sunday night,
temperatures will drop significantly, with lows in the upper 20s
and 30s expected.

.LONG TERM...(Sunday Night through Saturday)
ISSUED AT 243 PM CDT Sat Apr 11 2020

Key Message: Well below normal temperatures next week with several
nights/ mornings with frost/freeze conditions likely.

For much of next week April 13-17th our weather looks to be governed
by an anomalously cold and deep upper trough. This will result in
unseasonably cold air with temperatures well below normal. Highs
will be mainly in the 40s, with lows in the 20s to near the
freezing mark. Some areas on Monday, especially north, may not get
out of the 30s for highs due to the strong cold advection on
brisk NW winds making it feel more like the teens and 20s. These
winds could be near advisory levels sustained at 20-30+ mph and
gusting over 40 mph. Can't rule out some flurries at times as well
on Monday in the cyclonic flow. Speaking of precipitation, there
is more chances mid to late week of which could be predominantly
snow. Even a bit of a signal for more widespread precipitation
possibly Thursday night or Friday, but significant spread exists
with the guidance on location.

By next weekend there is some signs that the flow could trend more
zonal allowing for a warming trend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
ISSUED AT 1212 PM CDT Sat Apr 11 2020

Light to a few pockets of moderate rain expected to develop at all
but BRL this afternoon and exit this evening. Primarily VFR, but
some areas of MVFR mostly for visibility possible. Winds will be
gusty at times from south at 10-20 kts through sunset. In general
isentropic lift and moisture advection should likely result in
development/expansion of MVFR/IFR CIGs with some patchy drizzle
later tonight and Sunday AM especially at DBQ and CID residing on
the north side of a boundary. MLI and BRL offer a lot more
uncertainty on timing and extent of low clouds being south of the
boundary. Do believe there's an opportunity to see a period of
MVFR conditions at MLI/BRL this evening into the early overnight
in wake of the rain. But it could take until later Sunday AM at
BRL and MLI for more consistent MVFR/IFR conditions set in.

&&

.HYDROLOGY...
Issued at 1040 AM CDT Sat Apr 11 2020

Crest location:

The Mississippi flood crest is currently south of LD13. Camanche
and LD14 are nearing a crest.

Discussion:

The snowmelt flood crest will continue moving downstream over the
next 48 hours with it reaching Gregory Landing, MO on Monday.

The current forecasts only takes into account about 20 percent of
the expected rainfall this weekend. The river forecasts this
evening will have 66 percent of the predicted rainfall while the
Sunday morning forecasts will have what rain has fallen and what
precipitation is still expected.

Around 98 percent of the precipitation for this event will be in
the form of rain with the potential for some snow occurring late
Sunday night into Monday morning.

The heavy rain will result in rises on tributary rivers. Parts of
some tributary rivers may go above flood stage. For the
Mississippi areas upstream of LD15 that have crested will see a
slower rate of fall. From LD15 on downstream to Gregory Landing,
MO this forecast heavy rainfall will prolong the crest at each
location. In the worst case additional rises are possible.

LD19 continues to have a crest just below flood stage. The
forecast rainfall this weekend 'could' push the Mississippi at
LD19 into flood depending upon how much rain occurs.

A winter storm will create a band of heavy snow this weekend from
northwest Iowa and southern Minnesota into northwest Wisconsin.
When this snow melts it will keep water levels high on the
Mississippi and may create additional rises on tributary rivers in
eastern Iowa.

In looking further out there continues to be a signal suggesting
below normal precipitation for the second half of April across
the Midwest.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Brooks
SHORT TERM...Brooks
LONG TERM...McClure
AVIATION...McClure
HYDROLOGY...Pierce
Hazardous weather outlook, Apr 11, 3:13 AM CDT, 14 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
313 AM CDT Sat Apr 11 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-120815-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
313 AM CDT Sat Apr 11 2020

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

There is a slight chance for thunderstorms late this afternoon and
overnight mainly south of a line from Fairfield to Monmouth. The
main threat from these storms would be occasional lightning.

Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Snow amounts of a few tenths up to one inch will be possible
Sunday evening and overnight, especially along and north of
Highway 20. Accumulations will be mainly on grassy and elevated
surfaces.

Strong winds of 25 to 35 MPH, with gusts up to 45 MPH, will be
possible late Sunday night and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

Gibbs/Speck

In the hours before

Special weather statement, Apr 11, 3:40 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
340 PM CDT Sat Apr 11 2020

ILC067-IAC111-177-MOC045-199-112145-
Hancock-Van Buren-Lee-Scotland-Clark-
340 PM CDT Sat Apr 11 2020

...A STRONG THUNDERSTORM WILL AFFECT WESTERN HANCOCK...SOUTHEASTERN
VAN BUREN...CENTRAL LEE...SCOTLAND AND CLARK COUNTIES UNTIL 445 PM
CDT...

At 339 PM CDT, a strong thunderstorm was located near Memphis, moving
east at 45 mph.

Nickel size hail is possible with this storm.

Locations impacted include...
Fort Madison, Keokuk, Kahoka, Memphis, Nauvoo, Hamilton, Warsaw,
Dallas City, Donnellson, Montrose, Wayland, Wyaconda, West Point,
Alexandria, Ferris, Rutledge, Luray, South Gorin, Granger and Niota.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4029 9195 4031 9226 4056 9224 4071 9118
      4025 9118
TIME...MOT...LOC 2039Z 260DEG 40KT 4041 9215

Ervin
Local storm report, Apr 11, 3:43 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
343 PM CDT SAT APR 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             1 S MEMPHIS             40.45N 92.17W
04/11/2020  M0.88 INCH       SCOTLAND           MO   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL FOR 3 MINUTES.

&&

HAASE
Local storm report, Apr 11, 4:00 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
400 PM CDT SAT APR 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     HAIL             MONTROSE                40.53N 91.42W
04/11/2020  M0.25 INCH       LEE                IA   EMERGENCY MNGR

            PEA SIZE HAIL.

&&

HAASE
Local storm report, Apr 11, 4:21 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
421 PM CDT SAT APR 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             KAHOKA                  40.42N 91.71W
04/11/2020  M0.25 INCH       CLARK              MO   TRAINED SPOTTER

            PEA SIZE HAIL.

&&

HAASE
Special weather statement, Apr 11, 5:08 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
508 PM CDT Sat Apr 11 2020

ILC067-071-109-187-IAC111-112315-
Hancock-Henderson-Warren-McDonough-Lee-
508 PM CDT Sat Apr 11 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HANCOCK...SOUTHERN
HENDERSON...SOUTHERN WARREN...NORTHERN MCDONOUGH AND EAST CENTRAL LEE
COUNTIES UNTIL 615 PM CDT...

At 508 PM CDT, a strong thunderstorm was located near Niota, or near
Fort Madison, moving east at 45 mph.

Nickel size hail is possible with this storm.

Locations impacted include...
Macomb, Fort Madison, Carthage, Nauvoo, Bushnell, Hamilton, La Harpe,
Roseville, Dallas City, Stronghurst, Blandinsville, Good Hope,
Prairie City, Terre Haute, Bardolph, Ferris, Raritan, Sciota, Colusa
and Western Illinois University.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4040 9133 4058 9141 4090 9044 4046 9045
TIME...MOT...LOC 2208Z 252DEG 40KT 4057 9130

Ervin

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 5:08 PM CDTSpecial Weather StatementDVNMcDonough67 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.